Hi all

Having my 1st Zoladex injection this Thursday (Goserelin 3.6mg), and starting to get really scared about it and dreading the side effects. I suffer from bad PMS.

I am told that some people have no side effects whereas some have the whole gamut: hot flushes, weight gain, mod swings, headaches, etc.

Have to do it for 3 months.

Any suggestions/tips on how to go through the treatment?

Thank you.

18 Replies

  • I have just finished the 3 months but was on HRT for the three months so no side effects.Good Luck with it .x

  • Thank you!

  • Hi bio_is, I was on Zoladex for a year. I found the first month had no effect on me at all, no pain no side effects etc. After the second month I begun to notice a decrease in the endo pain and my period didnt come. After my periods stopped the endo pain stopped but my breasts were sore continuously. I came off Zoladex and my periods didn't return for a good four months. As soon as they did so did the pain. I'd forgotten how bad it could be. Now I have the Mirena in, have done fir a few months now, and the pain is getting worse. This is only my experience though. I didn't gain weight I actually just had sore and itchy breasts.

  • Sorry to hear the pain is back, even with Mirena… hope things get better soon.mThank you for sharing.

  • The PMS is an issue - I was fine for 2 months side effects wise there were plenty but not mood ones - but at implant 3 the mood swings became very severe and i was certainly not my usual self at all, very evil infact - slamming doors, shouting at people, very short tempered, i hated noise, i hated lights- and became an absolute witch to live with.

    On the plus side by that time I had warned my mum (who I live with) and so when it happened which was frequently - she realised it was so out of character for me that it must be the meds and the exhaustion and the frustration at not having any short term memory.

    So bless my mum she put up with it, and I am so mortified now at the things I said and did, but I honestly had no control over my temper and tantrums. If I had had any control I wouldn't have behaved as badly to her and others as I did.

    So my advice is read the patient info leaflet and the various comments on this forum and others too. Use the green bar search box at the top of the page to seek out other experiences. And write down what side effects there are - and for heavens sakes tell everyone in your circle of family and friends that these things may happen, that if they do happen, to please make allowances because you honestly will not be able to control what happens, and they do need to understand it is nothing personal aganst them.

    These drugs shut down the pituitary gland in the brain - the one that produces the hormones that should ordinarily keep you balanced and sane.

    And when the treatment is over or you decide to quit (which you certainly can do at any time) - then it only takes a week or two for the moodiness aspect to vanish and you are left feeling like a right chump. But don't be hard on yourself. It is not something you can have control over- it is not your fault. Buying mums or other victims a nice 'Sorry Card' will go a long way to patching up any hurt feelings.

    You might be lucky and not have such a rough time - but there is no way to know in advance so it is a bit of a lottery. I wish you the very best of luck... you will need it.

  • My husband is forewarned… I might make a "it is the zoladex speaking" card to show him if I am being a bitch… lets hope not. I will have a search in the site. Thanks!

  • Thank you both for sharing your experiences. How was the injection itself? My GP is a bit crap and has not explained it all to me, it is a nurse who is doing the injection…

  • Hi, I had three months injections, for me the nurse at the surgery did it. She used a spray to numb the area as the needle is a little wide, however it didn't really hurt. The injection contains a small implant hence the reason for the slightly wider needle. My pain stopped within 2 weeks, it was the best 3 months for me. The only side effects I had were hot flushes. However my last injection was before xmas, I have started to have really bad pain in the last 4 weeks, have put on a lot of weight in that time and am feeling very down. However maybe just hormones kicking back in. I have adenomyosis and am having a hysterectomy in 2 and a half weeks and can't wait! Good luck with everything. X

  • Good luck with your op and thank you for sharing your experience… mine is a monthly injection, hope the needle is not too big! Yikes!

  • I had my first injection yesterday and I was terrified. But its not as bad as it seemed. It stung abit and im tender but have been reassured it will pass. Hope it goes ok x

  • I am a bit terrified - size of needle, side effects. Lets see how it goes. Sigh.

    Hope things go well for you.

  • Its very quick. Just dont look. Its not a big needle just thick. Am here if u need a chat x

  • Thank you. I spoke to the nurse this morning and she reassured me. She says she won't use local though! Might take some painkillers afterwards… :)

  • Had it done today. Sore and tender but to be expected. Time for some painkillers so I can do my lecture this afternoon! Thank yo for your support.

  • Your welcome. Glad yougot it done and your ok. Just have some rest x

  • Hi had my first Zoladex injection two weeks ago without anesthetic and was fine, bearing in mind I was so afraid. I actually thought my appointment was to run some blood tests to see if I could have my course of Zoladex but my gynae decided to start the course of Zoladex there and then. It was fine, I just had headaches and a bit of an upset stomach for a couple of days. Good luck x

  • Thank you, hope your symptoms stay under control. still a bit scared, just fear of the unknown I guess ...

  • Hey all

    Just had it. Feeling sore but that is to be expected… no anaesthetic. Now to wait for side effects :)

You may also like...